Yes. Topomax has been nicknamed the "supermodel drug" because it can make you lose weight...so skinny, and well...stupid. My Man and i affectionately call it "foggy brain". Nausea was one of the side effects I had initially from topomax as well. My mom swears by only testing your stomach with 4 foods when you have nausea: banana, applesauce, rice, or toast (with just butter, not smeared with anything else on there). Maybe one of those would be able to go down ok? Also, just an FYI dehydration can be another not very fun side effect of topomax so make sure you drink a lot of water while you're taking it. I hope you start feeling better, and the topomax helps with your migraines!
Wishing you a peaceful day!
Thank you for your reply. Do you find the Topamax helps you? I read alot of the side effects and I was a bit apprehensive to try it but I do understand all meds have side effects and it does not mean I will experience them. Although I wouldn't mind shedding a few pounds!
Have a great day
ok, speaking from experience....
When i started at the lowest dosage and PROPERLY increased the medication I did really well and had a great reduction in migraines as well as few side effects and weight loss.
However, I lost insurance and had to start over...I started too high with the dosage and increased it too quickly, I was nauseated and felt stupid, I could not remember words and would get lost when I was driving to places that I should have known where they were.
When I took Topamax consistently it worked better as a preventative than ANYTHING ELSE I have taken.
Well, I can only tell you that this is my second day taking it and I cannot continue because of the bad stomach problems its giving me. I can't eat anything. It could be because I also suffer from IBS "irritable bowel syndrome" and "Fibromyalgia". I know a side effect is loss of appetite, but this is more than I can handle. Today was our christmas party at work and I could not eat. I also ended up with a migrane from not eating, . Eveyone is different and so it may work better for you. I wish you luck. Battling headaches can be difficult.
By the way, your English is fine
I took Topamax for several months, leveling off at a fairly high dosage. I became a mental midget, totally clueless about most things, except that it didn't help my migraines one bit. To this day, I still have permanent brain/memory/cognitive damage. I spent about eight months on this drug, but will suffer the consequences the rest of my life. Ask people you trust to monitor your behaviour, and if they report any type of mental disruption by you, please get off the medication as quickly and as safely as you can. I beg you, don't end up a semi-vegetable like me.
Thank you for your post. I stopped taking the topamax. I can't get past the stomach pains. I work full time and can't work with the way the meds make me feel . I'm glad its helping you. I will have too seek some other options. Are you by chance the same Dar that goes to another chat forum "GROWW"? Dar is not a typical name so I'm wondering if you are the same Dar I know from GROWW :).
kim- It is always so important to listen to your body. It sounds like topomax wasn't working well for you, and wasn't allowing you to have quality of life at work or home as well. I hope the next option you try works much better for you!
Thanks for the reply. I totally agree with you that we have to listen to our bodies. I can handle a "tummy ache" but not feeling as if I was beaten with a baseball bat in my stomach; was horrible. I will stick with the Axert for the migrane for now and figure out an option for my eyeglasses situation since that is the main culprit of my headaches.